Evidence map›Paper›PMID 42402622›Full record

ArticleAllergy, asthma, and clinical immunology : official journal of the Canadian Society of Allergy and Clinical Immunology2026

Sequential anaphylaxis and delayed rituximab-induced serum sickness with skin testing findings: a case report.

Shiori Mori, Utako Okata-Karigane, Masaki Arai, Chiaki Takahashi, Umi Tahara, Ayano Fukushima-Nomura, Eri Matsuki, Katsunori Masaki, Takeya Adachi

Abstract read
In one paragraph

Article in Allergy, asthma, and clinical immunology : official journal of the Canadian Society of Allergy and Clinical Immunology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

9 authors.

Shiori MoriDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan.
Utako Okata-KariganeDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan.
Masaki AraiDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan.
Chiaki TakahashiDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan.
Umi TaharaDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan.
Ayano Fukushima-NomuraDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan.
Eri MatsukiDepartment of Hematology, Keio University School of Medicine, Tokyo, Japan.
Katsunori MasakiAllergy Center, Keio University Hospital, Tokyo, Japan.
Takeya AdachiDepartment of Dermatology, Keio University School of Medicine, 35 Shinanomachi, Shinjuku-ku, Tokyo, 160-8582, Japan. jpn4156@me.com.

Funding

Japan Agency for Medical Research and Development JP25ek0410130Ministry of Health, Labour and Welfare 24FE2002; 25FE2001
6 · The paper itself

Abstract

backgroundRituximab can cause immediate and delayed immune reactions, including rituximab-induced serum sickness (RISS). However, the temporal and mechanistic relationship between these reactions is unclear. We report a case in which RISS developed several days after rituximab-induced anaphylaxis. CASE PRESENTATION: A 70-year-old woman with stage I mucosa-associated lymphoid tissue lymphoma was initially treated with weekly rituximab monotherapy. Four days after the third infusion, she developed fever, nonpruritic erythema, and arthralgia, which resolved spontaneously. When rituximab was re-administered, she immediately developed symptoms consistent with anaphylaxis, prompting treatment discontinuation. One year later, rituximab was re-started due to slight disease progression. The infusion induced nasal congestion and hoarseness but was completed under hydrocortisone. Eight days later, she presented with fever, widespread pruritic plaques, vomiting, diarrhea, and hypotension. Laboratory testing revealed elevated inflammatory markers without evidence of bacterial infection. Human anti-chimeric antibody levels were markedly elevated (> 5000 ng/mL). Intradermal testing with rituximab induced both an immediate wheal and a delayed erythematous flare lasting several days, indicating coexisting immediate-type hypersensitivity and RISS.

conclusionsThis case demonstrates that RISS may occur several days after the resolution of rituximab-induced anaphylaxis. When immediate reactions occur after rituximab administration, patient education to ensure prompt reporting of delayed reactions is essential. Skin testing supported the identification of sequential immediate and delayed rituximab hypersensitivity in this case.

Indexed as

AnaphylaxisDelayed hypersensitivityRituximab-induced serum sicknessSkin testingType III hypersensitivity

Identifiers

PMID42402622
PMCPMC13617842

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.